MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SILICONE HANDLE QUICK COUPLING/LONG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SILICONE HANDLE QUICK COUPLING/LONG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.111.012
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, upon routine inspection while restocking the instrument tray it was noticed that the silicone handle quick coupling does not engage with any of the items that are attached to it.No patient involvement.This report is for one (1) silicone handle quick coupling/long.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10: additional narrative: h3, h4, h6: part 03.111.012, lot l227552: manufacturing site: bettlach.Release to warehouse date: january 06, 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: upon visual inspection, the compression spring and the dowel pin were observed to be missing.Functional test cannot be performed due to the missing components.The outer radius of the distal end of the silicone handle shaft was measured to be within the specifications.The inner radius of the distal end of the silicone handle shaft was measured to be within the specifications.The relevant manufactured to drawings were reviewed.Since manufacturing a design change was implemented related to breakage of the holding pin as well as jamming of the mating devices.No manufacturing issues were identified through the investigation.A corrective and/or preventative action has already been launched and completed to address the design deficiency.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SILICONE HANDLE QUICK COUPLING/LONG
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11582201
Report Number2939274-2021-01554
Device Sequence Number19879409
Product Code LXH
UDI-Device Identifier10886982072115
UDI-Public(01)10886982072115
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.111.012
Device Catalogue Number03.111.012
Device Lot NumberL227552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2021
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1